Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 69, NWS Corpus Christi, TX

June 25, 2004McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 25, 2004, 4:40 PM CDT for McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 4:40 PM CDT (21:40 UTC)
Expired
Jun 25, 2004, 7:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 131 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 252145
FFWCRP
TXC311-260045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 PM CDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCMULLEN COUNTY IN TEXAS

* UNTIL 745 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM CROSS TO 5 MILES SOUTHEAST OF TILDEN DRIFTING 
EAST. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED 1 TO 3 
INCHES OF RAIN HAS FALLEN ACROSS NORTHERN MCMULLEN COUNTY WITH THIS 
STORM. ADDITIONAL SHOWERS AND THUNDERSTORMS MOVING EAST OUT OF LA 
SALLE COUNTY WILL PRODUCE HEAVY RAINFALL ACROSS MCMULLEN COUNTY 
DURING THE NEXT TWO HOURS. AN ADDITIONAL 2 INCHES OF RAIN WILL BE 
POSSIBLE OVER AREAS OF MCMULLEN COUNTY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

LAT...LON 2863 9879 2815 9880 2816 9835 2863 9836

$$

JR
1 follow-up statement
000 
WGUS74 KCRP 252309
FFSCRP
TXC311-252345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CDT FRI JUN 25 2004

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCMULLEN COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL 
DIMINISHING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS 
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF 
SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING 
CANCELLED.

LAT...LON 2864 9881 2864 9835 2831 9835 2829 9834
          2806 9834 2806 9880

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:00 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 25, 4:00 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 PM CDT FRI JUN 25 2004

.SHORT-TERM...SEABREEZE BOUNDARY COLLIDED WITH WESTERLY FLOW IN THE
LOWER LEVELS TO CREATE A LOCALIZED BAND OF VERY HEAVY RAINFALL ALONG
THE COAST.  THIS CONVECTION HAS OUTFLOWED OUT AND EXPECT TO SEE SOME
MOVEMENT DURING THE NEXT HOUR AWAY FROM THE HARDEST HIT AREAS.
MEANWHILE WATER VAPOR LOOP TELLS THE STORY...WITH UPPER LOW SPINNING
OVER CENTRAL TEXAS AND A STRONG SHORTWAVE IS MOVING THROUGH NE
MEXICO AND IGNITING LOTS OF CONVECTION TO THE NW OF THE CWA.  MODELS
SEEM TO BE HANDLING THIS PRETTY WELL AND ARE HINTING AT AN EXPLOSION
OF CONVECTION OVER THE WESTERN COUNTIES TONIGHT.  HOWEVER...BELIEVE
THE MODELS ARE TOO SLOW WITH THE TIMING AND WILL BUMP THE SPEED UP.
WITH CAPES OF 4000 J/KG AND DRY AIR ALOFT OVER THE WESTERN COUNTIES
WILL INCLUDE MENTION OF SEVERE THIS EVENING...BUT OVER THE EASTERN
COUNTIES AFTERNOON CONVECTION MAY HAVE STABILIZED THE AIRMASS AND
SEVERE THREAT APPEARS TO BE LOWER.  WILL GO WITH CATEGORICAL POPS
TONIGHT EVERYWHERE...AS I EXPECT AN MCS TO FORM OVER THE WESTERN CWA
AND MOVE EAST ACROSS THE CWA AND EVERYONE SHOULD RECEIVE RAINFALL
WITH THIS SYSTEM.  WILL ALSO TRY TO TREND POPS DOWN TOMORROW AS THE
ATMOSPHERE WILL BE PRETTY WORKED OVER FROM TONIGHTS ACTIVITY.
HOWEVER...GIVEN THE POSITION OF THE UPPER LOW...EASTERN CWA MAY
RECOVER BY TOMORROW AFTERNOON AS THE NEXT SHORTWAVE MOVES THROUGH
DUE TO TRAJECTORY OF RETURN GULF MOISTURE.  NEXT SHIFT CAN ASSES THE
FORECAST FOR SATURDAY...AM RELUCTANT TO GO LESS THAN 50 OR 60 POPS
OVER THE EAST WITH MODELS INDICATING MORE QPF TOMORROW AFTERNOON.
WENT LOWER ON THE TEMPS DUE TO RAIN/CLOUDS.

&&

.LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)...CONVECTIVE FEEDBACK IN
THE GFS MAKES FORECAST TOUGHER WITH TIME. AVAILABLE MODEL CONSENSUS
SHOWS THE UPPER LOW BEING PICKED BACK UP IN THE WRLY FLOW AND
LIFTING E-NE AWAY FROM THE REGION SATURDAY NIGHT INTO SUNDAY...WITH
MOISTURE SLOWLY DECREASING. SO AFTER A WET START TO THE WEEKEND...IT
LOOKS LIKE SUN COULD TAPER OFF AND HAVE LOWERED POPS SUN FOR JUST
SCT ACTIVITY (ALTHOUGH THIS STILL REMAINS HIGHLY UNCERTAIN).
SUBTROPICAL RIDGE AXIS TRIES TO PUSH INTO THE REGION FROM THE EAST
EARLY NEXT WEEK AS UPPER TROUGH DIGS INTO THE WRN STATES. GFS SHOWS
WEAK S/WVS ROUNDING THIS S/WV AND KEEPING THE RIDGE FROM EVER REALLY
BUILDING INTO THE REGION VERY STRONG. MOISTURE SHOULD BE ADEQUATE TO
CONTINUE LOW END SCT POPS INTO THE MIDDLE OF NEXT WEAK BEFORE MORE
DRYING ALLOWS US TO REMOVE POPS BY FRI. SHOULD NOTE THAT HAVE LEANED
MORE TOWARDS ETA WINDS EARLY IN THE PERIOD AS GFS FIELDS ARE ALL
AFFECTED BY CONVECTIVE FEEDBACK (IE INDUCED LLJ).

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 86 74 90 75 / 90 50 40 30 30
VICTORIA       70 85 72 88 74 / 90 60 50 50 50
LAREDO         70 92 74 95 76 / 90 40 40 20 20
ALICE          70 87 73 93 74 / 90 50 40 30 30
ROCKPORT       71 85 76 88 78 / 90 60 50 30 30
COTULLA        69 88 72 94 74 / 90 50 40 40 40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT
THROUGH 7 AM ALL ZONES.

TR/92...SHORT-TERM
MJG...LONG-TERM
Hazardous weather outlook, Jun 25, 10:00 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT FRI JUN 25 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-252300-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1000 AM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY AND
TONIGHT ACROSS SOUTH TEXAS.  DUE TO THE SLOW MOVEMENT OF THE
THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.  ISOLATED
RAINFALL AMOUNTS OF UP TO 3 INCHES WILL BE POSSIBLE THROUGH
TONIGHT...WITH MOST LOCATIONS RECEIVING MUCH LESS.  ALSO...THERE IS
THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP WITH DIME
SIZED HAIL AND 60 MPH WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT WILL
BE HEAVY RAINFALL AND POSSIBLE FLOODING. SHOWER AND THUNDERSTORM
ACTIVITY WILL CONTINUE MONDAY THROUGH THURSDAY...HOWEVER THE
COVERAGE AND INTENSITY OF RAINFALL WILL DECREASE SIGNIFICANTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY IS NOT ANTICIPATED.

TR

In the hours before

Special weather statement, Jun 25, 2:23 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
223 PM CDT FRI JUN 25 2004

TXZ229>234-239>246-252010-
ARANSAS-BEE-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE
OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
240 PM CDT FRI JUN 25 2004

...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE COASTAL
BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND EVENING...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE COASTAL BEND FROM PORT OCONNOR TO
KINGSVILLE WITH ADDITION SCATTERED STRONG THUNDERSTORMS FORMING OVER
THE RIO GRANDE PLAINS. THROUGH THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING...STRONG THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE FILLING IN ACROSS INLAND PORTIONS OF THE COASTAL BEND AND
RIO GRANDE PLAINS. THE STRONGEST STORMS WILL LIKELY DEVELOP IN
WESTERN SECTIONS OF THE COASTAL BEND AND AND ACROSS THE RIO GRANDE
PLAINS.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS
GUSTING TO 40 TO 50 MPH...CONTINUOUS LIGHTNING AND TORRENTIAL RAIN
WITH RAINFALL RATES BETWEEN TWO AND THREE INCHES AN HOUR. SOME STORM
TOTAL RAINFALL AMOUNTS COULD APPROACH 3 TO 5 INCHES IN AREAS HARDEST
HIT BY THESE VERY SLOW MOVING STORMS. IN ADDITION SOME STORMS MAY
BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 37 WEST TO
INTERSTATE 35. SEVERE STORMS THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR POSSIBLE
SEVERE THUNDERSTORM AND FLASH FLOOD WARNINGS REGARDING THESE
POTENTIALLY DANGEROUS THUNDERSTORMS.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:23 PM CDTSevere Thunderstorm WarningCRPDuval37 min
Jun 24, 7:50 PM CDTFlash Flood WarningCRPJim Wells115 min
Jun 24, 8:38 PM CDTSevere Thunderstorm WarningCRPJim Wells37 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg58 min
Jun 24, 10:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 1:20 AM CDTSpecial Marine WarningCRP85 min
Jun 25, 12:50 PM CDTFlash Flood WarningCRPCalhoun115 min
Jun 25, 1:05 PM CDTFlash Flood WarningCRPSan Patricio115 min
Jun 25, 1:10 PM CDTSpecial Marine WarningCRP65 min
Jun 25, 1:18 PM CDTFlash Flood WarningCRPAransas87 min
Jun 25, 1:33 PM CDTFlash Flood WarningCRPNueces117 min
Jun 25, 1:53 PM CDTSpecial Marine WarningCRP67 min
Jun 25, 2:36 PM CDTSevere Thunderstorm WarningCRPNueces54 min
Jun 25, 2:57 PM CDTSpecial Marine WarningCRP93 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 3:20 PM CDTSpecial Marine WarningCRP85 min
Jun 25, 3:31 PM CDTFlash Flood WarningCRPKleberg, Nueces119 min
Jun 25, 4:08 PM CDTSevere Thunderstorm WarningCRPMcMullen52 min
Jun 25, 4:41 PM CDTSevere Thunderstorm WarningCRPDuval49 min
Jun 25, 5:04 PM CDTFlash Flood WarningCRPLive Oak116 min
Jun 25, 5:04 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak41 min
Jun 25, 5:12 PM CDTFlash Flood WarningCRPDuval2 hr
Jun 25, 6:33 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.